Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What medication is causing Low Blood Presure Smoking cyrstal meth
Dec 8, 2010

I have have recently smoked meth a few time and my blood pressure a day later drops really low. It first I thougt Vigra was causing it, but it drops with out vigra too. Now I suspect it maybe Norvir causing it. Here is a list of my medications: Norvir,Prezista, Intelencce, Isentress,Zetia, Metoprolol Tartrate, Oxandrolone and androgel. I do realize this maybe a hard question to answer. But any help with this would be appreciated. I do realize the use of any party drugs is not a good idea. Thank you, Kenny

Response from Dr. Henry

Protease inhibitors can interact with the B -blockers metoprolol resulting in higher levels of the latter and increased risk for low blood presssure. There is also potential interaction between protease inhibitor and Viagra (higher levels of the latter with increased risk for side effects). There has been one report of a fatal interaction between crystal meth and protease inhibitor with risk for serious side effects perhaps increased with use of other drugs such as amyl nitrates (I would also be concerned about use of Viagra in that setting). Doses of the metoprolol-doses often need to be decreased or an alternative B-blocker or BP med may need to be considered. KH



Previous
Changing HIV medications
Next
Sex with HIV Negative Partner

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement